Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Feb 16, 2006, 9:37 PM CST for 33 counties in Texas. It took effect at Feb 17, 2006, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 9:37 PM CST (03:37 UTC)
- In effect from
- Feb 17, 2006, 12:00 AM CST
- Expired
- Feb 17, 2006, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 170337 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 937 PM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT THROUGH 6 AM FRIDAY... .AN ARCTIC AIRMASS IS MOVING SOUTH THROUGH TEXAS WITH A VERY TIGHT GRADIENT. STRONG SURFACE WINDS WILL USHER IN THE COLD AIRMASS AND WILL PERSIST THROUGH 6 AM. TXZ171>173-183>194-202>209-217>225-228-171145- /O.NEW.KEWX.WI.Y.0006.060217T0600Z-060217T1200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 937 PM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. STRONG NORTHEAST WINDS WILL ACCOMPANY A COLD FRONTAL PASSAGE. SURFACE WINDS OF 20 TO 30 MPH WILL BE COMMON WITH WIND GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:03 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 16, 8:03 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 803 PM CST THU FEB 16 2006 .UPDATE... THE COLD FRONT HAS GONE THROUGH LUBBOCK, ABILENE, STEPHENVILLE AND PARIS. THE FRONTAL BOUNDARY IS NOSING SOUTH AT 20 MPH. AND WITH THE MASSIVE DOME OF COLD AIR BEHIND IT, EXPECTING THE FRONT TO PICK UP SPEED. FROPA TIMES: MIDNIGHT - PANDALE, JUNO, LLANO AND BURNET. 2 AM - LANGTRY, LOMA ALTA, BARKSDALE, BANDERA, BOERNE, SAN MARCOS AND GIDDINGS. 4 AM - EAGLE PASS, PLEASANTON, POTH, YOAKUM AND HALLETTSVILLE. THE SURFACE WINDS IMMEDIATELY WITH THE FRONT ARE SUSTAINED AT 20 MPH WITH GUSTS TO 30 MPH. WILL INCREASE WINDS TO REFLECT THIS. ALSO, A LINE OF CU CLOUDS ARE FORMING ALONG THE FRONT AS THE MOISTURE IS LIFTED OVER THE FRONTAL SLOPE. THIS WILL SQUEEZE OUT ISOLATED SHOWERS TONIGHT. THE FULL BLOW OVERRUNNING CLOUDINESS AND RAIN WILL START AFTER MIDNIGHT. && .PREV DISCUSSION... (ISSUED 632 PM CST THU FEB 16 2006) AVIATION... STRONG COLD IN NORTH CENTRAL TX WILL CONTINUE RAPIDLY SWD THIS EVENING AND MOVE INTO THE NORTHERN HILL COUNTRY TO NEAR GTU-ERV-6R6 BY 06Z. BKN-OVC MVFR STRATUS WILL DEVELOP BETWEEN 03-06Z AHEAD OF THE COLD FRONT WITH MVFR CIGS CONTINUING BEHIND THE COLD FRONT. CONVECTION WITH THE COLD FRONT WILL DEVELOP TO THE EAST IN EAST TEXAS HOWEVER PATCHY LIGHT DRIZZLE WILL BE POSSIBLE BEHIND THE FRONT LOWER VISIBILITIES TO 2-4 MILES BETWEEN 06Z-15Z. OTHERWISE MOSTLY MVFR CONDITIONS PREVAILING BEHIND THE FRONT WITH GUSTY NORTH LOW LEVEL WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT. PREV DISCUSSION... (ISSUED 316 PM CST THU FEB 16 2006) DISCUSSION... A BIG CHANGE COMING...AFTER MAX TEMPS IN THE 80S TODAY (SOME RECORD HIGHS) WELL STRUGGLE TO GET TO 50 DEGREES TOMORROW. THE CANADIAN COLD FRONT IS STILL ON TRACK TO PUSH THROUGH AUSTIN SHORTLY AFTER MIDNIGHT...THEN THROUGH SAN ANTONIO AROUND 3 AM. RAIN CHANCES WILL RAMP-UP FRIDAY NIGHT AFTER THE SHALLOW FRONT HAS A CHANCE TO INCREASE IN DEPTH AND ALLOW FOR BETTER ISENTROPIC LIFT. THE MAIN FORECAST DILEMMA IS WHETHER OR NOT WELL GET FREEZING PRECIP. POSSIBILITIES FOR FROZEN PRECIP ARE NIL GIVEN THE LAYER ABOVE THE FRONTAL INVERSION WILL BE WELL ABOVE FREEZING (GULF AIR). FREEZING PRECIP IS NOT FORECAST EARLY SATURDAY MORNING...JUST A VERY COLD RAIN. FREEZING RAIN IS FORECAST SATURDAY NIGHT AND EARLY SUNDAY AFTER A REINFORCING SHOT OF COLD AIR (MODIFIED ARCTIC) ARRIVES ON SATURDAY. HAVE ISSUED A SPECIAL WEATHER STATEMENT TO RAISE AWARENESS AND DECIDED TO WAIT ON ISSUING A WATCH IN FAVOR OF LOOKING AT ONE MORE RUN OF MODEL DATA FIRST. ANOTHER...WEAKER...COLD FRONT IS FORECAST TO PUSH THROUGH MONDAY BY BOTH THE 12Z GFS AND ECMWF SOLUTIONS...BUT THEY DEPART BEYOND 120H. OUR FORECAST WILL BE CLOSE TO THE GFS BEYOND 120H...BUT VERY CLOSE TO THE 12Z NAM AND ASSOCIATED MOS FOR THE FIRST 72H...WHICH IS MUCH COLDER THAN THE 12Z GFS MOS. THIS FORECAST NEEDS TO BE FOLLOWED CLOSELY FOR UPDATES BY PEOPLE PLANNING TO TRAVEL OR PARTICIPATING IN OUTDOOR ACTIVITIES THIS WEEKEND. IF WE GO A FEW DEGREES BELOW WHAT IS FORECAST WE COULD END UP WITH A PROLONGED LIGHT FREEZING RAIN EVENT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/01
Hazardous weather outlook, Feb 16, 2:00 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 200 PM CST THU FEB 16 2006 TXZ171>173-183>194-202>209-217>225-228-171230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 200 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS EARLY FRIDAY MORNING. TEMPERATURES WILL APPROACH FREEZING LATE FRIDAY NIGHT OR EARLY SATURDAY ACROSS THE NORTHERN HILL COUNTRY TO THE AUSTIN METROPOLITAN AREA. THERE ARE CHANCES OF RAIN WITH A SLIGHT RISK OF A BRIEF PERIOD OF LIGHT FREEZING RAIN AROUND SUNRISE. PART OF AN ARCTIC AIRMASS WILL PUSH INTO SOUTH CENTRAL TEXAS LATE SATURDAY. TEMPERATURES WILL FALL BELOW FREEZING ACROSS MUCH OF SOUTH CENTRAL TEXAS SATURDAY NIGHT INTO SUNDAY MORNING CAUSING RAIN TO TURN TO FREEZING RAIN. THE MAIN THREAT OF ICING WILL BE ON BRIDGES...OVERPASSES AND ELEVATED ROADWAYS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:24 AM CST | Wind Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 18 more | 5 hr |
| Feb 17, 3:29 PM CST | Freezing Rain Advisory | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 8 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.